Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 10, 2004, 8:37 PM CDT for Jasper County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 8:37 PM CDT (01:37 UTC)
- Expired
- Apr 10, 2004, 9:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jasper County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
039 WUUS54 KLCH 110137 SVRLCH TXC241-110230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 837 PM CDT SAT APR 10 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHEAST TEXAS * UNTIL 930 PM CDT * AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF JASPER TO 26 MILES SOUTH OF JASPER...AND MOVING NORTHEAST AT 20 MPH. * THIS STORM WILL BE NEAR... JASPER BY 855 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3107 9419 3055 9406 3055 9391 3111 9392 $$ WILEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:00 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 10, 7:00 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 700 PM CDT SAT APR 10 2004 .UPDATE... HAVE UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH 65 FOR TEXAS AND EXTREME WESTERN LOUISIANA ZONES. A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO MOVE SOUTHEAST ACROSS TEXAS FROM LUFKIN TO CONROE TO SPEAKS. THIS LINE WILL MOVE INTO THE NW CWA WITHIN THE NEXT HOUR OR TWO. .PREVIOUS DISCUSSION... .TONIGHT...LINEAR SHOWERS AND THUNDERSTORMS SOME SEVERE. The current thinking has not changed. The Texas cold front will advance southeast toward the Lakes Region this evening move steadily across the Lakes Region by midnight then slow down to a crawl as it moves east across southwest and east central Louisiana. Both the thermodynamics and the dynamics will come together to meet this cold front. An unstable air mass will be in place SI values will range from minus 3 to minus 4 C degrees. From a dynamics perspective, a LLJ will set-up along a Cameron- Alexandria line by midnight then strengthen as the core drifts east. Further-up, the Rocky Mountain trough will be ejecting group waves (emanating out of Old Mexico) northeast. A strong group wave is timed to pass over the LLJ around midnight. The phasing-in of the two omegas (LLJ and group wave) with the frontal lift will release the thermodynamic instability. The primary severe threat is damaging winds and hail. Also, localized flooding is possible especially when the cold front decelerates during the overnight hours. Basin-averaged rainwater amounts around 1.5 inches will be found within area bounded from Beaumont to Lake Charles to Alexandria to Fort Polk. .TOMORROW...WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS. The thinking has changed The slow-moving cold front picks-up its southeast advance, trekking steadily across south central Louisiana during the morning hours. The severe potential will be high in the pre-frontal air. Linear thunderstorms are expected. Meanwhile, a low-level vortex set-up across southwest Louisiana. Its low-level cyclonic flow (within the somewhat unstable post-frontal air) will generate and maintain overrunning rain. Although the low- level dynamics (LLJ) have exited east the upper-level dynamics will remain favorable. A few propagating group waves (emanating out of Old Mexico) will pass over the unstable post frontal air embedded thunderstorms seem likely. Embedded severe storms seems less likely. The cool surface-layer air should prevent the thunderstorms downdrafts from reaching the public. .TOMORROW NIGHT...RAINS TAPERING OFF The low-level cyclonic vortex will propagate northeast into northern Mississippi. The circulation on the cold side of the vortex will bring down cooler air thus deepening the surface cold layer. The stratiform rain will taper off to light convective rain (showers). && .PRELIMINARY POINT TEMPS/POPS... LCH 61 65 52 64 / 70 100 40 20 BPT 59 65 51 65 / 70 100 40 20 AEX 59 62 46 60 / 70 100 70 40 LFT 62 66 53 65 / 70 100 70 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 21/24
Hazardous weather outlook, Apr 10, 4:39 AM CDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 439 AM CDT SAT APR 10 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 111030- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 439 AM CDT SAT APR 10 2004 .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL SLOWLY MOVE SOUTH TODAY AND INTO CENTRAL LOUISIANA BY LATE THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE FOUND ALONG AND AHEAD OF THIS BOUNDARY AND THERE IS A POSSIBILITY THAT SOME OF THESE STORMS MAY BE SEVERE. AT THIS TIME...LARGE HAIL... DAMAGING WINDS AND HEAVY RAIN LOOK TO BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE FRONT WILL MOVE OFFSHORE EARLY SUNDAY MORNING BUT SHOWERS WITH A FEW ISOLATED THUNDERSTORMS WILL LINGER THROUGH MONDAY. HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT ON TUESDAY...KEEPING SKIES CLEAR THROUGH THE END OF THE WEEK. SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MCNATT
In the hours before
Special weather statement, Apr 10, 2:48 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 248 PM CDT SAT APR 10 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 110300- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 248 PM CDT SAT APR 10 2004 ...ROUGH WEATHER IS EXPECTED LATER TONIGHT... BOTH SEVERE THUNDERSTORMS AND LOCALIZED FLOODING RAIN ARE POSSIBLE LATER TONIGHT INTO EARLY EASTER MORNING. A STRONG COLD FRONT WILL ADVANCE THROUGH THE LAKES REGION OF SOUTHEAST TEXAS LATER THIS EVENING, THEN CONTINUE ACROSS SOUTHWEST AND EAST CENTRAL LOUISIANA OVERNIGHT, AND FINALLY EXIT SOUTH CENTRAL LOUISIANA EASTER MORNING. ROUGH WEATHER IS EXPECTED NEAR AND AHEAD OF THIS FRONT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS. HAIL IS ALSO POSSIBLE. ALSO, SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. BEWARE OF LOCALIZED FLOODING, ESPECIALLY IN UNDERPASSES. THE RAINS WILL NOT END WITH THE PASSAGE OF THIS FRONT. WIDESPREAD STEADY RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL PERSIST FOR MOST OF EASTER SUNDAY. STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR LATER STATEMENTS.
Local storm report, Apr 10, 8:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG WOODVILLE 30.77N 94.42W
04/10/2004 TYLER TX LAW ENFORCEMENT
SHERIFF OFFICE REPORTED POWER LINES DOWN IN WOODVILLE AND
ELECTRICITY OUT TO PARTS OF THE CITY.
&&
MJWThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:13 PM CDT | Severe Thunderstorm Warning | LCH | Tyler | 62 min |
| Apr 10, 8:07 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 53 min |
| Apr 10, 9:19 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.